Duke Mathematical Journal

Moufang trees and generalized octagons

Richard M. Weiss

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 88, Number 3 (1997), 449-464.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20E08: Groups acting on trees [See also 20F65]
Secondary: 05C25: Graphs and abstract algebra (groups, rings, fields, etc.) [See also 20F65] 51E12: Generalized quadrangles, generalized polygons


Weiss, Richard M. Moufang trees and generalized octagons. Duke Math. J. 88 (1997), no. 3, 449--464. doi:10.1215/S0012-7094-97-08819-0. https://projecteuclid.org/euclid.dmj/1077241765

Export citation


  • [1] A. Delgado and B. Stellmacher, Weak $(B, N)$-pairs of rank $2$, Groups and Graphs: New Results and Methods, DMV Sem., vol. 6, Birkhäuser-Verlag, Basel, 1985.
  • [2] P. Fan, Amalgams of prime index, J. Algebra 98 (1986), no. 2, 375–421.
  • [3] J. Faulkner, Groups with Steinberg relations and coordinatization of polygonal geometries, Mem. Amer. Math. Soc. 10 (1977), no. 185, iii+135.
  • [4] M. Hall, Jr., The Theory of Groups, The Macmillan Co., New York, N.Y., 1959.
  • [5] J.-P. Serre, Trees, Springer-Verlag, Berlin, 1980.
  • [6] J. Tits, Buildings of Spherical Type and Finite BN-Pairs, Lecture Notes in Math., vol. 386, Springer-Verlag, Berlin, 1974.
  • [7]1 J. Tits, Non-existence de certains polygones généralisés. I, Invent. Math. 36 (1976), 275–284.
  • [7]2 J. Tits, Non-existence de certains polygones généralisés. II, Invent. Math. 51 (1979), no. 3, 267–269.
  • [8] J. Tits, Moufang octagons and the Ree groups of type $\sp2F\sb4$, Amer. J. Math. 105 (1983), no. 2, 539–594.
  • [9] J. Tits, Moufang polygons. I. Root data, Bull. Belg. Math. Soc. Simon Stevin 1 (1994), no. 3, 455–468.
  • [10] J. Tits and R. Weiss, The classification of Moufang polygons, in preparation.
  • [11] R. Weiss, The nonexistence of certain Moufang polygons, Invent. Math. 51 (1979), no. 3, 261–266.
  • [12] R. Weiss, Moufang trees and generalized triangles, Osaka J. Math. 32 (1995), no. 4, 987–1000.
  • [13] R. Weiss, Moufang trees and generalized quadrangles, Forum Math. 8 (1996), no. 4, 485–500.
  • [14] R. Weiss, Moufang trees and generalized hexagons, Duke Math. J. 79 (1995), no. 1, 219–233.